What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 1, 5:07 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 1, 5:07 PM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
607 PM CDT Wed Jun 1 2022
...New AVIATION...
.SHORT TERM...
(This evening through Thursday)
Issued at 212 PM CDT Wed Jun 1 2022
Low level moisture from the Gulf of Mexico continues to feed
northwest into West Central Texas, ahead of an approaching cold
front. Front showing up nicely on satellite and observations from
Vernon to Lubbock and continuing to slide south. Most of the latest
CAMs show convection developing across the South Plains and Permian
Basin and then moving east. Models have some slight differences in
timing and location, but roughly 00Z for the NW Big Country, and 03-
06Z for portions of the Concho Valley and Big Country. There remains
some uncertainty with some models showing much more hit and miss
activity, while others differ on how far east and south the
convection ends up. Overall though, have increase POPs for most
locations for tonight. Best severe threat probably just west of the
area where the action will start out more isolated and have the
benefit of minimal storm competition, but damaging winds possible as
the system becomes more organized during the evening and shifts east
into West Central Texas.
Models also showing some more scattered showers and storms for
Thursday morning behind the cold front, especially across the
southern half of the area. Otherwise, Cooler behind the front with
highs on Thursday in the 70s and 80s.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 245 PM CDT Wed Jun 1 2022
The main concern in the long term is the very hot temperatures which
will affect our area Sunday through Tuesday, and possibly into
Wednesday.
With lingering moisture and instability in our area, Will have a
possibility of isolated to scattered showers and thunderstorms late
Thursday night and Friday. An upper high will be centered over
northern Mexico, and may have a weak disturbance move around its
northern periphery and into northwest Texas. Also, the models hint
at a leftover surface boundary in our area. Expect considerable
cloud cover Friday morning to decrease during the afternoon. Highs
will range from the lower 80s in the northern Big Country, to the
lower 90s along the I-10 corridor.
Saturday will have increased sunshine and hotter temperatures, with
a return to south winds area wide. Highs are expected to be in the
lower to mid 90s, with the warmer readings across our central and
southern counties.
Very hot temperatures are expected Sunday through at least Tuesday.
Heights aloft will slowly build as a subtropical ridge expands east
across northern Mexico and into Texas. In addition, have some model
indications of a dryline mixing east into at least western parts of
the Big Country, Concho Valley, and the Northern Edwards Plateau on
Sunday and Monday. With a strong 850mb thermal ridge building into
our area and full sunshine, temperatures will reach the triple
digits each day. At this time, have highs 100-106 Sunday, 103 to 107
Monday, and 102-107 on Tuesday. These highs may need to be adjusted
slightly upward given the setup and with 850mb temperatures 27-32
deg C. During this time frame, record highs at Abilene and San
Angelo could be in jeopardy, and could prompt the need for Heat
Advisories and Excessive Heat Warnings in the afternoon and early
evening hours.
Toward the end of this forecast and just beyond, have increased
uncertainty with the forecast details in the middle to late parts of
next week. The ECMWF has an upper high centered over Texas and just
to our west, while the GFS shifts the high back over the
southwestern states and develops northwest flow aloft over the
southern Plains. At this time, have a blended solution for
temperatures Wednesday, with highs ranging from the mid 90s in our
northern counties, to 100-102 in much of the central and southern
parts of our area.
&&
.AVIATION...
(00Z TAFS)
Issued at 606 PM CDT Wed Jun 1 2022
Scattered to numerous thunderstorms over the Permian Basin will
move east into northern and western sections of our area late this
evening and the early morning hours. A few storms may be severe. The
activity should pretty much dissipate before reaching the
southern terminals. Going with VCTS and TEMPO groups at the
KABI/KSJT terminals. Also, expect MVFR/IFR ceilings at the
terminals late tonight and Thursday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 63 78 64 84 / 50 30 20 30
San Angelo 66 82 66 90 / 40 30 20 30
Junction 70 89 68 91 / 20 20 10 20
Brownwood 67 81 66 85 / 50 40 20 20
Sweetwater 61 77 63 84 / 50 30 20 40
Ozona 67 85 69 90 / 20 20 10 20
Brady 68 85 67 88 / 30 30 20 30
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...07
LONG TERM....19
AVIATION...21
Hazardous weather outlook, Jun 1, 1:11 PM CST, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
211 PM CDT Wed Jun 1 2022
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-021915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
211 PM CDT Wed Jun 1 2022
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms, a few of which may reach severe levels,
will be possible across West Central Texas this evening. The main
threat area will be along and north of a San Angelo to Brownwood
line, Damaging winds and large hail will be the main concerns, but
locally heavy rainfall and dangerous lightning will also be
likely. The storms are expected to weaken during the early morning
hours and the severe weather threat will diminish.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered storms are expected to linger into Thursday morning for
portions of the area, but will likely remain below severe levels.
Hot temperatures will also return to the area starting on Sunday
with afternoon highs soaring well above the 100 degree mark. Heat
Advisories or even Heat Warnings may be needed.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested this evening, most likely for
portions of the Big Country, Concho Valley, and the Heartland.
In the hours before
Special weather statement, Jun 1, 8:31 PM CST, 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
931 PM CDT Wed Jun 1 2022
TXZ064>066-071-072-020330-
Irion TX-Runnels TX-Tom Green TX-Coke TX-Sterling TX-
931 PM CDT Wed Jun 1 2022
...Strong thunderstorms will impact portions of Coke, southeastern
Sterling, northeastern Tom Green, southwestern Runnels and eastern
Irion Counties through 1030 PM CDT...
At 930 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sanco to 8 miles southwest of E.V. Spence
Reservoir Near Paint Creek Recreation Area to 17 miles southwest of
Broome. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Angelo, Robert Lee, Mertzon, Maverick, Bronte, Miles, E.V. Spence
Reservoir Near Paint Creek Recreation Area, Grape Creek, Goodfellow
Air Force Base, Knickerbocker, Arden, Lake Nasworthy, Tankersley,
Harriet, Rowena, Orient, San Angelo State Park, Twin Buttes
Reservoir, Water Valley and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
&&
LAT...LON 3170 9994 3114 10079 3165 10109 3207 10039
TIME...MOT...LOC 0230Z 311DEG 28KT 3206 10058 3185 10068 3159 10105
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 1, 8:47 PM CST, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
947 PM CDT Wed Jun 1 2022
TXZ098-099-020330-
Haskell TX-Throckmorton TX-
947 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of northeastern Haskell
and northwestern Throckmorton Counties through 1030 PM CDT...
At 946 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Millers Creek Reservoir, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Throckmorton, Millers Creek Reservoir, Irby and The Intersection Of
Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3318 9917 3318 9953 3339 9955 3340 9944
3340 9922
TIME...MOT...LOC 0246Z 259DEG 10KT 3330 9948
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH